03232017Headline:

New York City, New York

HomeNew YorkNew York City

Email Chrissie Cole
Chrissie Cole
Chrissie Cole
Contributor •

Patient Safety: Proper Acetaminophen Usage

Comments Off

When taken in the wrong dosage, acetaminophen, a common ingredient in many over-the-counter medications for pain and fever, poses a risk of liver damage.

The FDA is warning consumers that acetaminophen usage has been linked to three but very serious skin reactions. The skin reactions: Stevens-Johnson Syndrome (SJS), toxic epidermal necrolysis (TEN) and acute generalized exanthematous pustulosis (AGEP) can be deadly. The reactions can occur during any point of use from the very first time to years.

Any consumers that are taking acetaminophen and develop a skin rash or that suffer a reaction should stop using the product immediately and contact their medical doctor.

Proper Acetaminophen Usage

Any concerns should be discussed with your doctor before starting or stopping this product.

Acetaminophen should be taken as directed and should not exceed more than 10 days.

Other medications that contain acetaminophen should be avoided. Be sure to ask your doctor and/or pharmacist. Keep in mind that acetaminophen goes by other names as well.